• NMI Moderators: D's | madness00 | PtahTek
  • Bluelight HOT THREADS
  • Let's Welcome Our NEW MEMBERS!

Abilify chick

Cantbe

Greenlighter
Joined
Jul 20, 2020
Messages
16
Hey guys I’m not sure where to post this but I was wondering about peoples experience coming off Abilify. I was on 5mg since February and it’s absolutely wrecked me. No libido, mad anhedonia and I can’t sleep without waking every hour or so. Can anyone tell me how long it might take to get better after stopping. Any help appreciated.
 

D's

Moderator: NMI
Staff member
Joined
Apr 26, 2006
Messages
25,276
Hi Cantbe, Welcome to Bluelight :)

I was on Abilify for a very short time, and I knew while I was on it that I felt different. So I wasn't on me much longer after that.
Like most things, maybe consult with your doctor to see if there is anyway you could taper off of it and maybe try something else. There are tons of other medications that treat(for me it was bipolar).
It's not good to just stop taking any medication. So yea just be really carful.
 

Atelier3

Bluelighter
Joined
Sep 28, 2019
Messages
1,585
Hey Cantbe, welcome to Bluelight. I just replied to you in this topic in the Invega thread. Feel free to hit me up with any further questions. I’ve been on and quit Abilify twice.
 

PtahTek

Moderator: NMI
Staff member
Joined
Mar 18, 2018
Messages
3,786
Location
Onda Cona
I was wondering about peoples experience coming off Abilify.
Yeah, not experienced with aripiprazole (abilify) so really can only render minimal, basic thoughts. Is there a reason to get off aripiprazole? Is the meds prescribed? If so is the doctor on board with this decision? Just asking as if I recall correctly,this substance (as many others; maybe all? ) should be tapered down and possibly replaced if needed.
I do want to welcome you to bluelight. Just chillin onda porch smokin a bowl of really good green and having coffee. Nice out and fixin' to bounce for a minute in a second ( :p ) and grab some biscuits from the new bojangles (not a plug lol ). This weed is gonna get me fat; makes me hungry all the time and laid back... just the way I like it.
Be careful coming off this aripiprazole, yes? Not sure how long you been on it, how long you may have been off and what else is going on in the background. Just be easy.
Love ya, cuz,
Ptah
 

dopamimetic

Moderator: N&PD
Staff member
Joined
Mar 21, 2013
Messages
2,118
Location
abyss of sobriety
Welcome to bluelight from dopa too 🍀

Like Ptah said, for which reason(s) did you get the aripiprazole? Situation is very dependent on whether you had psychotic symptoms, real mania or it's e.g. an adjunct against depression, to calm / give distance to emotions and racing thoughts, etc. Do you want to switch to another antipsychotic, or just discontinue?

Everybody is different of course but would say this med has much less tendency for these problems you see in the Invega thread.
 

madness00

Sr. Moderator: NMI, MH, CD, SLR
Staff member
Joined
Aug 8, 2018
Messages
10,962
Location
New England
Hey @Cantbe - happy to see you've been getting a lot of support with your question here.

I also found this: Coming off Abilify

Maybe you could bump that thread with your question.

Best wishes and welcome to Bluelight.
 

Cantbe

Greenlighter
Joined
Jul 20, 2020
Messages
16
Hi Cantbe, Welcome to Bluelight :)

I was on Abilify for a very short time, and I knew while I was on it that I felt different. So I wasn't on me much longer after that.
Like most things, maybe consult with your doctor to see if there is anyway you could taper off of it and maybe try something else. There are tons of other medications that treat(for me it was bipolar).
It's not good to just stop taking any medication. So yea just be really carful.
Thanks but my doctor just took me off it cold turkey:(
 
  • Sad
Reactions: D's
Top